MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE TIGHTROPE® DRILL PIN; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLEXIBLE TIGHTROPE® DRILL PIN; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLEXIBLE TIGHTROPE® DRILL PIN
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a left acl procedure, the spade tip of the flexible tightrope® drill pin, ar-1298flx, broke off inside of the patient's femur as the surgeon was attempting to reverse the pin out of the bone to readjust position.The surgeon decided to leave the broken fragment in the femur and completed the tunnel with a flipcutter instead.The case was then completed with no further incident.

Brand Name
FLEXIBLE TIGHTROPE® DRILL PIN
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8132825
Report Number1220246-2018-00787
Device Sequence Number2261386
Product Code HWE
UDI-Device Identifier00888867274143
UDI-Public00888867274143
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberFLEXIBLE TIGHTROPE® DRILL PIN
Device Catalogue NumberAR-1298FLX
Device Lot Number17N43
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR